Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 94, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 25, 2020, 7:44 PM CDT for St. Clair County, Missouri. It took effect at May 28, 2020, 11:30 PM CDT. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- May 25, 2020, 7:44 PM CDT (00:44 UTC)
- In effect from
- May 28, 2020, 11:30 PM CDT
- Expired
- Jun 3, 2020, 6:28 PM CDT
- In force
- 6 days
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County St. Clair County, MO
The radar
The Springfield radar (KSGF), 95 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Osage River near Taberville (TBVM7).
- Action stage
- 21 ft
- Minor stage
- 23 ft
- Moderate stage
- 34 ft
- Major stage
- 46 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 25, 6:56 PM CDT, 48 minutes earlier.
Area forecast discussion, May 25, 6:56 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
656 PM CDT Mon May 25 2020
.SHORT TERM...(This evening through Tuesday)
Issued at 218 PM CDT Mon May 25 2020
The active weather pattern will continue as a deep upper level
trough slowly moves east across the Plains. Scattered to numerous
showers and thunderstorms are already ongoing across the region
this afternoon. Cells across the eastern Ozarks are more pulsed in
nature as deep layer shear is weaker. Storms closer to the
Highway 65 corridor have shown a little more organization with
even some brief mid-level rotation. Locally gusty winds will
remain possible with storms across the region through sunset.
As we get into later this evening and the overnight period, short
wave energy will move north across eastern Oklahoma and into
eastern Kansas. We have become increasingly concerned about flash
flooding potential from later this afternoon through tonight.
Southeastern Kansas and western Missouri will be positioned
beneath the right-entrance region of an upper level jet.
Meanwhile, a low-level jet will nose into the region resulting in
deep trophospheric ascent. With PWATs near (or even above) daily
record maximums, heavy rainfall rates are expected. Given
antecedent wet ground conditions, excessive runoff is expected
with an attendant flash flooding threat.
We are expecting a swath of 1-3" rainfall through tonight across
western Missouri and southeastern Kansas. Locally higher amounts
are possible. We went ahead and expanded the Flash Flood Watch to
the north and also the east earlier today. While the eastern
extent of the watch area may not see as widespread of heavy
rainfall, rates will still be high and this is one of our most
sensitive areas (headwaters region).
Another scenario to watch closely tonight is the potential for
low-top supercells, with an attendant risk for an isolated
tornado. Given the high moisture content in the lower atmosphere
and the approaching short wave energy, short term models indicate
only a weak nocturnal inversion with little capping to surface-
based parcels. With 0-6 km bulk shear magnitudes between 30 and 40
knots generally near and west of the U.S. 65 corridor, there will
be the potential for rotating storms. As the 850 mb jet
strengthens above increasingly backed surface winds, an isolated
tornado is not out of the question.
As we head into Tuesday, we will likely be dealing with the
remnants of overnight activity, especially across central Missouri
and perhaps the eastern Ozarks. Showers and thunderstorms will
then remain possible throughout the day as upper level energy
closes off in the Red River Valley region with a trough axis
extending north of this feature through the central Plains. High
temperatures on Tuesday should be a bit cooler than today with
expected cloud cover and precipitation. We went near the model
50th percentile with highs ranging from the middle 70s over
southeastern Kansas and western Missouri to around 80 degrees over
the eastern Ozarks.
.LONG TERM...(Tuesday Night through Monday)
Issued at 218 PM CDT Mon May 25 2020
That upper low will slowly migrate east into the Ozarks by
Wednesday with high model and ensemble consensus that it will then
stall over the region Wednesday night and Thursday. This low will
then finally get picked up by the westerlies as we get into
Thursday night and Friday.
Prospects for showers and thunderstorms therefore look high
through Friday. The National Blend of Models and GEFS plumes
continue to indicate an additional 1-2.5" of rainfall (on top of
what we see through tonight). This will lead to a continued threat
for flooding. Temperatures will remain near or slightly below
normal through the end of the work week.
Model consensus then remains high regarding a northwest flow
setting up over the region next weekend with a ridge then building
up over the central U.S. early next week. This regime will support
much needed dry weather. Temperatures will start off slightly
below normal this weekend before returning to near normal values
early next week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 644 PM CDT Mon May 25 2020
Shower and thunderstorm activity will increase this evening into
tonight as a thunderstorm complex currently over eastern OK and
western AR moves across the area. Greatest coverage will be at
KJLN closer to the center of the projected track of the complex.
Showers and storms will then decrease in coverage later tonight
into Tuesday. Confidence is good into the early to mid overnight
hours tonight, then drops off to low confidence
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Tuesday morning for MOZ066>068-077>080-
088>096-101>105.
KS...Flash Flood Watch through Tuesday morning for KSZ073-097-101.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...TitusHazardous weather outlook, May 25, 11:52 AM CDT, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1152 AM CDT Mon May 25 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261700- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1152 AM CDT Mon May 25 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Limited thunderstorm wind damage risk. Elevated flooding risk. Elevated lightning risk. DISCUSSION... Scattered to numerous showers and thunderstorms will continue through tonight with the greatest coverage of storms occurring over western Missouri and southeastern Kansas. There is a low end threat for localized wind damage with a few storms. Additionally, there is a limited risk for an isolated tornado from late this evening into the overnight period. Showers and thunderstorms will also produce heavy rainfall through tonight. Rainfall amounts of 1 to 3 inches are expected across western Missouri and southeastern Kansas, with locally higher amounts possible. This will lead to a risk for flash flooding of creeks, streams, and low water crossings. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional showers and thunderstorms can be expected from Tuesday through Friday continuing the threat for heavy rainfall and flooding potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from late this evening into the overnight period. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Special weather statement, May 25, 1:57 PM CDT, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Springfield MO
157 PM CDT Mon May 25 2020
MOZ055-056-251930-
Benton MO-Morgan MO-
157 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON AND
NORTHWESTERN MORGAN COUNTIES UNTIL 230 PM CDT...
At 156 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stover, or 11 miles west of Versailles, moving north at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Stover... Syracuse...
Crockerville... Florence...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3868 9284 3863 9284 3834 9295 3833 9311
3853 9312 3853 9307 3855 9306 3869 9306
TIME...MOT...LOC 1856Z 191DEG 22KT 3837 9304
RothsteinLocal storm report, May 25, 3:43 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HEAVY RAIN 1 S HIGHLANDVILLE 36.92N 93.28W
05/25/2020 M1.50 INCH CHRISTIAN MO PUBLIC
SINCE MIDNIGHT.
&&
ANGLELocal storm report, May 25, 3:57 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
357 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HEAVY RAIN 1 S HIGHLANDVILLE 36.92N 93.28W
05/25/2020 M1.50 INCH CHRISTIAN MO PUBLIC
CORRECTS TIMING OF HEAVY RAIN REPORT. 1.50
INCHES SINCE 3 PM. 2.10 INCHES SINCE
MIDNIGHT.
&&
ANGLEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:44 PM CDT | River Flood Warning | SGF | Vernon | 6 days |
| May 25, 7:44 PM CDT | River Flood Warning | SGF | Bates, Vernon | 5 days |
| May 25, 8:26 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 49 min |
| May 25, 8:49 PM CDT | Special Weather Statement | SGF | Oregon | 41 min |
| May 25, 9:00 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 45 min |
| May 25, 9:11 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 49 min |
| May 25, 9:34 PM CDT | Special Weather Statement | SGF | Jasper | 56 min |
| May 25, 9:44 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 31 min |
| May 25, 10:43 PM CDT | Areal Flood Advisory | SGF | Barry, McDonald, Newton | 6 hr |
| May 25, 11:11 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 64 min |
| May 25, 11:42 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 48 min |
| May 26, 12:07 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 38 min |
| May 26, 12:44 AM CDT | Special Weather Statement | SGF | Douglas, Ozark | 31 min |
| May 26, 1:09 AM CDT | Special Weather Statement | SGF | Webster, Wright | 36 min |
| May 26, 3:59 AM CDT | Areal Flood Advisory | SGF | Barry, Barton, Dade, Jasper, Lawrence, McDonald and 2 more | 8 hr |
| May 26, 12:00 PM CDT | Areal Flood Advisory | SGF | Barry, Barton, Dade, Jasper, Lawrence, McDonald and 2 more | 23 hr |
| May 26, 5:58 PM CDT | River Flood Warning | SGF | Jasper | 37 hr |
| May 25, 7:44 PM CDT | River Flood Warning | SGF | Bourbon | 57 hr |
| May 25, 9:16 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 59 min |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.